Discussions By Condition: Gastrointestinal conditions

Black Stools

Posted In: Gastrointestinal conditions 1 Replies
  • Posted By: pallooro
  • March 4, 2007
  • 03:56 PM

Had a high fever last week - took the maximum amount of ibuprofin, some at night without food. Woke up with intense stomach pain and burning - lasted 2-3 days. Doctor said the ibuprofin tore a hole in my stomach lining. Told me to take Prilosec OTC until it goes away in a week or so. Last night and this morning my bowel movement suddenly had a black color but no horrible smell.

Is this normal for what I did? How long does it last? Am continuing the Prilosec but doctor hasn't been that helpful telling me to get an appointment with a gastro specialist (3 weeks to wait to get in) and didn't even advise me on what to eat or what to do - am finding very little on Web about what to do when ibuprofin destroys your insides. Thanks..

Reply Flag this Discussion

1 Replies:

  • Ibuprofen can cause GI bleeding and the higher up (ie stomach) then black stools can develop from digested blood. Also if you took Pepto Bismal that can have a side effect of black stools (just FYI)
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?